Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 1, NWS Shreveport, LA

January 29, 2001Camp County, Morris County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jan 29, 2001, 2:34 AM CST for Camp County, Morris County, Texas. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 29, 2001, 2:34 AM CST (08:34 UTC)
Expired
Jan 29, 2001, 3:00 AM CST
In force
26 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Camp County, TX, Morris County, TX

The radar

The Shreveport radar (KSHV), 116 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 29, 2:45 AM CSTThunderstorm Wind 70 EDaingerfield, TXNumerous trees and powerlines were toppled along FM130.
Jan 29, 2:45 AM CSTHail 0.75Daingerfield, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 340 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
340 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 290835
SVRSHV
TXC063-343-290900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
234 AM CST MON JAN 29 2001

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMP COUNTY IN NORTHEAST TEXAS
  MORRIS COUNTY IN NORTHEAST TEXAS

* UNTIL 300 AM CST

* AT 234 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF LONE
  STAR...OR ABOUT 7 MILES NORTH OF GILMER...MOVING NORTHEAST AT 45
  MPH.

* THE SEVERE THUNDERSTORM WILL EFFECT THE TOWNS OF ORE CITY AND 
  DAINGERFIELD TEXAS. 

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH.
LARGE HAIL TO NEAR DIME SIZE WILL ALSO BE POSSIBLE WITH THIS SEVERE
THUNDERSTORM.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CAMP COUNTY IN NORTHEAST TEXAS
  MhORRIS COUNTY IN NORTHEAST TEXAS
UNTIL 300 AM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 28, 8:00 PM CST, 6 hours 34 minutes earlier.

Area forecast discussion, Jan 28, 8:00 PM CST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 PM CST SUN JAN 28 2001

WATCHING AND WAITING EAGERLY FOR THUNDERSTORM DEVELOPMENT ACROSS CENTRAL
TEXAS. TIMING THE KEY HERE WITH SEVERAL THINGS YET TO COME TOGETHER BUT
DEVELOPMENT MAY BE JUST A LITTLE DELAYED.

THE FIRST NOTICEABLE FLY IN THE OINTMENT IS A 650-700 MB CAP OBSERVED
ON BOTH SHV/FTW SOUNDINGS. LATEST RUC DATA SUGGESTS THAT THIS CAP WILL
BEGIN TO BREAK NEAR OR JUST BEFORE 06Z AS UPPER SPEED MAX LIFTS OUT OF
BIG BEND AREA OF TX. 700MB DRY SLOT REALLY STARTS TO MOISTEN UP AFTER
MIDNIGHT WHICH SUGGESTS THE ARRIVAL OF LARGE SCALE ASCENT ACROSS CENTRAL
TEXAS AND THUS...CONVECTION MAY BE A LITTLE LATER ARRIVING THAN PREVIOUSLY
THOUGHT.

INSTABILITY IS GOOD FOR LATE JANUARY WITH THE LATEST 00Z RUN OF THE
RUC SUGGESTING LIS OF -3 TO -5 ACROSS E TX AFTER MIDNIGHT. AGREE WITH
SPC THAT STRONG DEEP LAYER SHEAR ALREADY PRESENT ACROSS REGION DOES
SHOW THE LIKELIHOOD OF A SQUALL LINE WITH PERHAPS EMBEDDED SUPERCELLS.
WILL CHOOSE TO LEAVE FCST AS IS FOR NOW BUT MAY NEED TO UPDATE AND LOWER
POPS ACROSS EAST SECTIONS DUE TO THE ANTICIPATED SLOWER DEVELOPMENT OUT
WEST.

13

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 2:58 AM CSTSevere Thunderstorm WarningSHVCass32 min
Jan 29, 3:25 AM CSTSevere Thunderstorm WarningSHVNacogdoches, Panola, Rusk, Shelby65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.